Alert archive / Utah / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 46, NWS Salt Lake City, UT

September 8, 2000Beaver County, Piute County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 8, 2000, 12:53 PM MDT for Beaver County, Piute County, Utah. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 8, 2000, 12:53 PM MDT (18:53 UTC)
Expired
Sep 8, 2000, 1:45 PM MDT
In force
52 min
Issued by
NWS Salt Lake City, UT
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Beaver County, UT, Piute County, UT

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 6.9 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2000-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2000-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2959 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 081856
SVRSLC
UTC001-031-081945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1253 PM MDT FRI SEP 8 2000

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BEAVER COUNTY IN UTAH
  THIS INCLUDES THE CITY OF BEAVER
  PIUTE COUNTY IN UTAH
  THIS INCLUDES THE CITIES OF JUNCTION AND CIRCLEVILLE

* UNTIL 145 PM MDT

* AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 16 MILES SOUTHWEST OF BEAVER TO
  16 MILES SOUTHWEST OF JUNCTION...MOVING NORTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  OVER JUNCTION...4 MILES SOUTHEAST OF BEAVER AT 125 PM MDT

* OTHER LOCATIONS IN THE WARNING INCLUDE MARYSVALE

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVLICE FORECAST 
OFFICE IN SALT LAKE CITY.

LAT...LON 3817 11285 3817 11205 3845 11189 3851 11244

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 10:10 AM MDT, 2 hours 43 minutes earlier.

Area forecast discussion, Sep 8, 10:10 AM MDT, 2 hours 43 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH
1010 AM MDT FRI SEP 8 2000

SYNOPSIS...A WEATHER SYSTEM WILL MOVE ACROSS SOUTHERN AND CENTRAL
UTAH TODAY THEN EXIT THE STATE BY EARLY SATURDAY.  HIGH PRESSURE
WILL BEGIN TO DOMINATE THE STATE ON SATURDAY.

DISCUSSION...SHORTWAVE MOVING ACROSS SOUTHERN UT TODAY WILL KEEP IT
QUITE ACTIVE AND THIS IS WELL COVERED.  THE BAND OF THUNDERSTORMS
AHEAD OF THE WAVE WILL PROBABLY MOVE EAST OF THE AREA BY EARLY
AFTERNOON SO WE MAY NOT SEE THE STRONGEST ACTIVITY ASSOCIATED WITH
IT. HOWEVER THERE IS GOOD SHEAR IN THE AREA THIS MORNING SO WE WILL
NEED TO KEEP AN EYE ON IT.  THE SECOND CLUSTER OF ACTIVITY JUST
NORTH OF P38 WAS VERY ACTIVYT DURING THE NIGHT BUT HAS WEAKENED A
BIT NOW.   IT WILL PROBABLY FIRE UP NICELY AGAIN THIS AFTERNOON AS
IT MOVES ACROSS THE AREAS THAT ARE GETTING SUNSHINE NOW.  THE NEW
ETA ALSO SHOWS A NICE CONVERGENCE/DIVERGENCE COUPLET BETWEEN ABOUT
ZION AND BRYCE CANYON NATIONAL PARKS AT 21Z.  SHEAR HAS DROPPED OFF
A LITTLE BY THEN BUT IS STILL FAIRLY STRONG.  BIGGER QUESTION IS HOW
FAR NORTH THERE WILL BE ACTIVITY.  NORTHERN UT IS UNDER A
DEFORMATION ZONE AND THERE COULD BE SCATTERED ACTIVITY DEVELOP
THERE.  THIS LOOKS MORE LIKELY FROM ABOUT SLC SOUTHWARD AND WILL DO
A QUICK UPDATE TO LOWER THE CHANCE SLIGHTLY FOR THE NORTHERN WASATCH
AND WILL ALSO BEEF UP THE WINDS SLIGHTLY FOR THIS AFTERNOON IN MOST
OF THE WESTERN VALLEYS.  THE ETA ALSO SUGGESTS RAPID DRYING FROM THE
WEST STARTING BY LATE AFTERNOON AND SUSPECT THAT ANY ACTIVTY IN THE
NORTH WILL BE CONFINED TO THE AFTERNOON SO WILL DROP THE MENTIONS
FOR THIS EVENING IN THE UPDATE. h

SLC 31-  CDC 731  SANDERS

.SLC...NONE.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 1:09 PM MDTSevere Thunderstorm WarningSLCGarfield36 min
Sep 8, 1:42 PM MDTSevere Thunderstorm WarningSLCGarfield33 min
Sep 8, 1:57 PM MDTSevere Thunderstorm WarningSLCPiute, Wayne48 min
Sep 8, 2:18 PM MDTSevere Thunderstorm WarningSLCKane42 min
Sep 8, 2:22 PM MDTSevere Thunderstorm WarningSLCGarfield38 min

Nearby

Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.